| Catalog Number |
151640605 |
| Medical Device Problem Code |
Difficult to Insert (1316)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during the knee joint surgery, the surgeon could not install the insert, and it is suspected that there was a product thickness issue.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: could not install the insert.It was reported that during the surgery, could not install the insert, and it is suspected that there was a product thickness issue.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the attune ps fb insrt sz 6 5mm locking tab is deformed.Additionally, the device displays scratches most likely caused by the implantation attempts.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off-axis position during surgical process.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per attune¿ knee system intuition ¿ surgical technique rev.K, on pages 79-80, the next steps need to be followed for a proper implantation of the attune ps fb insrt with the fixed bearing tibial base: "angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.The fixed bearing tibial insert is impacted into place on the tibial base, using the fixed bearing insert impactor.Position the impactor at approximately 60 degrees on the insert so that the notch rests on the anterior edge of the center of the insert.Use a mallet to strike the fixed bearing insert impactor".A manufacturing record evaluation was performed for the finished device [151640605 / m4512r] and no non-conformances / manufacturing irregularities were identified.A functional test was not performed since the mating device was not returned, however, based on the observed condition, it is reasonable to conclude that this condition would likely impede the device from securely attach to its mating device.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 6 5 mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product description: attune ps fb insrt sz 6 5 mm product code: 151640605 lot number: m4512r and no non-conformances/manufacturing irregularities were identified.